MAUDE Adverse Event Report: ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE

ABBOTT GERMANY ARCHITECT IPTH; INTACT PARATHYROID HORMONE
Catalog Number 08K25-27
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Historical quality metrics were reviewed and no adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Accuracy testing was completed to evaluate the assay performance using a file kit of reagent lot 00915g000.All replicates met acceptance criteria and the testing passed.A study was reviewed (b)(6).This study looked at the performance characteristics of 6 intact parathyroid hormone assays, including the architect which was the comparison method.For method comparison, serum and edta plasma samples were tested by all methods.Overall the study found good correlation for all methods, but did indicate there was significant bias between methods.The study also concluded that there are many factors that potentially influence variability for pth measurements, including the method used, pth source (synthetic vs endogenous), population evaluated, vitamin d status, preanalytic variables such as sample matrix, and storage time and temperature.The study assessed some of these factors that can produce variability and confirmed that there is variability between pth assays.In conclusion the study indicated that standardization efforts are warranted and assay-specific decision limits are required.A malfunction was identified.Based on the information within the complaint record, the device failed to meet performance specifications or otherwise perform as intended at the customer site.However, a systemic issue and/or product deficiency was not identified.
 
Event or Problem Description
The customer expressed concern regarding architect intact pth (ipth) results being elevated when compared to another laboratory which recovered normal values for the same patient samples.Architect ipth values of 112.1, 123.4, 117.2, 100.4 and 147.7 pg/ml were generated for samples that tested at 61, 30, 42, 32 and 39 pg/ml respectively using an electrochemiluminescent method at another laboratory.The five patients have normal calcium, creatinine and vitamin d values.No adverse impact to patient management was reported.

Brand Name
ARCHITECT IPTH
Common Device Name
INTACT PARATHYROID HORMONE
Manufacturer (Section D)
ABBOTT GERMANY
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key6564545
Report Number3002809144-2017-00059
Device Sequence Number904968
Product Code CEW
UDI-Device Identifier00380740048471
UDI-Public00380740048471
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K063232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08K25-27
Device Lot Number00915G000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I1000SR ANALYZER, LIST 01L86-40; SERIAL I1SR55670